SNFGE SNFGE
 
Thématique :
- Intestin/Nutrition/Troubles fonctionnels
Originalité :
Intermédiaire
Solidité :
Intermédiaire
Doit faire évoluer notre pratique :
Pas encore
 
 
Nom du veilleur :
Docteur Pauline JOUET
Coup de coeur :
 
 
Gastroenterology
  2017/06  
 
  2017 Jun;152(8):1915-1921.e1.  
  doi: 10.1053/j.gastro.2017.02.005  
 
  Menopausal Hormone Therapy Is Associated With Increased Risk of Fecal Incontinence in Women After Menopause.  
 
  Staller K, Townsend MK, Khalili H, Mehta R, Grodstein F, Whitehead WE, Matthews CA, Kuo B, Chan AT  
  https://www.ncbi.nlm.nih.gov/pubmed/28209529  
 
 

Abstract

BACKGROUND & AIMS:

Low estrogen levels can contribute to development of fecal incontinence (FI) in women after menopause by altering neuromuscular continence mechanisms. However, studies have produced conflicting results on the association between menopausal hormone therapy (MHT) and risk of FI.

METHODS:

We studied the association between MHT and risk of FI among 55,828 postmenopausal women (mean age, 73 years) who participated in the Nurses' Health Study, were enrolled since 2008, and with no report of FI. We defined incident FI as a report of at least 1 liquid or solid FI episode per month during 4 years of follow-up from self-administered, biennial questionnaires administered in 2010 and 2012. We used Cox proportional hazard models to calculate multivariate-adjusted hazard ratios and 95% confidence intervals (CIs) for FI risk in women receiving MHT, adjusting for potential confounding factors.

RESULTS:

During more than 185,000 person-years of follow-up, there were 6834 cases of incident FI. Compared with women who never used MHT, the multivariate hazard ratio for FI was 1.26 (95% CI, 1.18-1.34) for past users of MHT and 1.32 (95% CI, 1.20-1.45) for current users. The risk of FI increased with longer duration of MHT use (P trend ≤ .0001) and decreased with time since discontinuation. There was an increased risk of FI among women receiving MHT that contained a combination of estrogen and progestin (hazard ratio, 1.37; 95% CI, 1.10-1.70) compared with estrogen monotherapy.

CONCLUSIONS:

Current or past use of MHT was associated with a modestly increased risk of FI among postmenopausal women in the Nurses' Health Study. These results support a potential role for exogenous estrogens in the impairment of the fecal continence mechanism.

 

 
Question posée
 
La prise d’un traitement hormonal substitutif (THS) augmente-t-elle le risque d’incontinence fécale ?
 
Question posée
 
Cette étude portant sur plus de 55000 infirmières américaines ménopausées suggère que la prise ancienne ou en cours de THS augmente le risque d’incontinence fécale, d’autant plus que la prise a été prolongée.
 
Commentaires

Des résultats à confirmer car il s’agit d’une étude observationnelle et que l’augmentation de risque reste modeste. 

 
www.snfge.org